Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 520, NWS Louisville, KY

September 7, 2012Crawford County, Harrison County, Perry County, Indiana; Breckinridge County, Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Sep 7, 2012, 11:00 PM EDT for Crawford County, Harrison County, Perry County, Indiana; Breckinridge County, Meade County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2012, 11:00 PM EDT (03:00 UTC)
Expired
Sep 7, 2012, 11:40 PM EDT
In force
40 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Crawford County, IN, Harrison County, IN, Perry County, IN, Breckinridge County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 63 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 9:10 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WUUS53 KLMK 080300
SVRLMK
INC025-061-123-KYC027-163-080340-
/O.NEW.KLMK.SV.W.0520.120908T0300Z-120908T0340Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  WESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1040 PM CDT/1140 PM EDT/

* AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SASSAFRAS TO TROY...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  TERRY AND LILLY DALE...
  ORIOLE...
  CHENAULTT AND HARDINGROVE...
  BEECHWOOD AND STEPHENSPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3801 8680 3801 8678 3807 8678 3821 8674
      3821 8616 3783 8628 3798 8680 3800 8681
TIME...MOT...LOC 0300Z 272DEG 31KT 3820 8662 3799 8673
WIND...HAIL 60MPH <.50IN

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 11:00 PM EDT, 0 minutes earlier.

Area forecast discussion, Sep 7, 11:00 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 PM EDT FRI SEP 07 2012

.Mesoscale Discussion...
Issued at 1100 PM EDT Fri Sep 7 2012

Vigorous squall line making its way into southern Indiana at this
hour, with plenty of reports of strong and damaging wind gusts.
This line figures to move into the Louisville Metro just before
midnight EDT and will continue SE across central Kentucky.

SVR Watch 633 in effect until 3 AM EDT/2 AM CDT for the entire area,
and that should get the line pretty well into the Lake Cumberland
area. Main threats continue to be winds and near-continuous CG
lightning. SVR winds likely anywhere along the line, but some of the
bowing segments could produce hurricane-force gusts.

&&

.Short Term (Tonight through Saturday)...
Issued at 325 PM EDT Fri Sep 7 2012

...Strong Line of Storms Still Expected this Evening/Overnight...

Things remain pretty quiet across the CWA at this hour, although
expect scattered thunderstorm development across southern Illinois
and west central Kentucky over the next few hours. This will occur
with moisture convergence ahead of weak surface low over central
Missouri and ahead of a weak shortwave across SW MO. Best timing for
this early convection should be between 5 and 7 PM, west of I-65.
Expect these storms to be somewhat disorganized due to the lack of
deep layer shear at this point. However, strong instability will
couple with steep lapse rates and dry mid levels to create a
potential localized damaging wind and large hail (low wet bulb zero
heights) threat.

Chances for scattered storms will persist through mid evening hours
as large scale height falls overspread the Ohio Valley in advance of
the digging trough over the upper Midwest and weak shortwave from SW
MO moves into the area. Main event looks to get going in our
northwest CWA between 10 PM and Midnight EDT as a solid line of
storms develops ahead of a cold front. This line of storms will then
progress eastward to an SDF/BWG line around Midnight to 2 AM EDT,
and on to the Bluegrass through the pre-dawn hours. Main threats
will be heavy rainfall along with pockets of damaging winds.
Perhaps a very small tornado threat will still exist over southwest
Indiana at the initial onset of the event, however think the slower
timing is going to inhibit low level instability as we lose daytime
heating. The potential for a few bowing segments within the line
will exist as deep layer shear increases with the onset of a 30-40
knot low level jet beneath the right entrance region of a 80-100
knot upper level jet.

A couple of caveats to the timing and expected threats. Am a bit
concerned that we have trended the event too slow. Will need to
watch initial development of the line over NW Indiana/central
Illinois/MO Bootheel and how well the cold pool gets going. This
could ultimately cause the line to speed up faster than models are
showing. Other concern is that stronger winds will be able to make
it to the surface despite some degree of a low level inversion after
sunset. Will continue to monitor environment closely leading up to
the event.

Otherwise, have nearly a 100 percent chance of rain across the
entire CWA tonight, with most locations likely to get three quarters
of an inch to an inch and a half of rainfall. Frontal boundary moves
through from west to east around dawn to the late morning across the
CWA. Expect a steady northwest wind on Saturday with highs only in
the mid 70s. Skies will gradually scatter out from west to east
through the day.

.Long Term (Saturday Night - Friday)...
Issued at 300 PM EDT Fri Sep 7 2012

A dry 7 day forecast looks on track for this coming week as an upper
level trough hangs over the area Sunday and then upper level ridging
pushes into the region starting Monday.  The upper ridge looks to
slowly progress eastward from the Plains Monday to the Midwest by
mid week to the Carolinas/Virginias by late week.  This pattern will
provide for partly to mostly sunny skies every day next week and
pleasant fall-like temperatures.

High temperatures should range from the mid 70s to around 80 Sun/Mon
with a slightly cooler airmass in place.  As the ridge peaks over
the area by mid week, high temps should max out in the low to mid
80s Tues-Thurs.  As the ridge flattens and pushes off to the eastern
seaboard toward the end of the week, high temps should be limited to
the lower 80s.  Low temperatures will generally be in the 50s and
lower 60s with the coolest lows during the beginning of the week and
then gradually increasing each night toward the middle and end part
of the week.

&&

.Aviation (00Z TAF issuance)...
Issued at 740 PM EDT Fri Sep 7 2012

Convective clouds have been hard to come by this afternoon,
especially in SDF which remains in a local minimum for instability.
Only scattered Cu in BWG and LEX, which is largely fading with the
loss of heating.

Main challenge will be the timing and actual impact of the line of
strong/severe storms that is expected to move across Kentucky late
this evening and overnight. Have removed any isolated/scattered
activity ahead of the main line as it has failed to materialize.
Will introduce VCTS from NW to SE between 02Z and 05Z, and with only
moderate confidence regarding the evolution of the squall line, will
cover a few hours with a TEMPO for IFR visibilities. Actually do
expect off-and-on IFR for at least a part of this time period, and
while LIFR is quite possible in the worst part of the storms, it
will be too brief to include in the TAF.

Once the main squall line moves through well after midnight, look
for several hours of MVFR showers in the trailing stratiform precip
which could carry through until around daybreak Sat.

Behind the front we should see somewhat frisky NNW winds wish gusts
pushing 20 kt, but could be stronger if the clouds break earlier.
Otherwise VFR conditions through the day.

Later tonight, a potent line of storms should get going upstream,
just ahead of a cold front. This line of storms will move near the
BWG/SDF terminals around Midnight EDT, then east to the LEX terminal
through the early morning hours. Have continued to depict at least
low MVFR ceilings for the best range of time at each site. Sites
will likely see brief periods of IFR or worse as the line of storms
and trailing moderate rainfall move through. Areas of damaging wind
gusts will be possible with this line of storms, especially at SDF.

A cold front will then swing through SDF/BWG around dawn and through
LEX by mid to late morning. Expect low MVFR ceilings to gradually
scatter out with frontal passage and a steady northwest wind between
10 and 20 mph to persist on Saturday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........RAS
Short Term.......BJS
Long Term........AMS
Aviation.........RAS
Hazardous weather outlook, Sep 7, 3:43 PM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT FRI SEP 7 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-082245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
343 PM EDT FRI SEP 7 2012 /243 PM CDT FRI SEP 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON OR EARLY
EVENING...ESPECIALLY WEST OF INTERSTATE 65. A FEW OF THESE STORMS
MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY
RAINFALL.

THIS EVENING A POWERFUL SQUALL LINE IS EXPECTED TO PUSH ACROSS THE
ENTIRE REGION. THE LINE IS CURRENTLY FORECAST TO REACH DUBOIS
COUNTY AROUND 10 PM TO 12 AM EDT...LOUISVILLE AND BOWLING GREEN
AROUND MIDNIGHT TO 2 AM EDT...AND THE BLUE GRASS THROUGH THE PRE-
DAWN HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS.
ISOLATED TORNADOES WILL BE POSSIBLE AS WELL...ESPECIALLY IN
SOUTHERN INDIANA. LOCALLY TORRENTIAL RAINS CAN ALSO BE EXPECTED
WITH OVER AN INCH OF RAIN POSSIBLE IN JUST A FEW HOURS.

TAKE A FEW MOMENTS TODAY TO REVIEW YOUR SEVERE WEATHER SAFETY
PLAN. DO YOU HAVE FRESH BATTERIES IN YOUR NOAA WEATHER RADIO?

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT STRONG WINDS...WIND DAMAGE...AND
HAIL OF ANY SIZE BY CALLING THE SPOTTER LINE OR SENDING A REPORT
THROUGH E-SPOTTER...FACEBOOK...OR TWITTER.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

BJS/AMS

In the hours before

Special weather statement, Sep 7, 8:30 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EDT FRI SEP 7 2012

INZ076-077-083-080200-
DUBOIS IN-ORANGE IN-WASHINGTON IN-
830 PM EDT FRI SEP 7 2012

...LINE OF SEVERE STORMS APPROACHING DUBOIS...ORANGE AND WASHINGTON
COUNTIES...

AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS OVER WEST-CENTRAL INDIANA AND EAST-CENTRAL
ILLINOIS...MOVING SOUTHEAST AT 35 MPH.

IF THIS LINE OF STORMS HOLDS TOGETHER...IT WILL AFFECT NORTHERN
SECTIONS OF DUBOIS...ORANGE AND WASHINGTON COUNTIES BY 10 PM.
CONTINUOUS CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS IN EXCESS
OF 60 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PAOLI...
  SALEM...
  JASPER...
  SCARLET AND BONDS...
  HINDOSTAN AND PORTERSVILLE...
  ORANGEVILLE AND HAYSVILLE...
  WEST BADEN SPRINGS AND THALES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS.

&&

LAT...LON 3850 8708 3849 8695 3853 8684 3853 8669
      3869 8668 3869 8632 3876 8629 3879 8620
      3875 8589 3857 8587 3850 8591 3849 8600
      3842 8600 3839 8631 3840 8668 3825 8668
      3825 8679 3820 8680 3820 8699 3825 8708
TIME...MOT...LOC 0028Z 305DEG 30KT 3954 8693 3904 8724
          3879 8791

RAS
Special weather statement, Sep 7, 9:56 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
856 PM CDT FRI SEP 7 2012

INZ089-KYZ023-026-061-080250-
BUTLER KY-HANCOCK KY-OHIO KY-PERRY IN-
856 PM CDT FRI SEP 7 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
DAMAGING WINDS HEADING TO TELL CITY TO HAWESVILLE...HARTFORD...

AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER THE EVANSVILLE AREA
AND MOVING EAST AT 45 MPH.

IF THIS LINE OF STORMS HOLDS TOGETHER...IT WILL AFFECT HANCOCK AND
OHIO COUNTIES IN ABOUT AN HOUR. CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ARE EXPECTED
WITH THESE STORMS.

* THIS STORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF HANCOCK...NORTHERN BUTLER...OHIO AND PERRY
  COUNTIES.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 79.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3738 8710 3749 8713 3764 8695 3767 8683
      3771 8687 3780 8683 3784 8692 3790 8692
      3790 8699 3801 8678 3823 8679 3825 8663
      3820 8646 3779 8668 3770 8664 3755 8667
      3736 8663 3723 8694 3736 8703 3733 8714
TIME...MOT...LOC 0148Z 225DEG 20KT 3802 8734

JDG
Special weather statement, Sep 7, 10:09 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1009 PM EDT FRI SEP 7 2012

INZ076-083-084-080305-
CRAWFORD IN-DUBOIS IN-ORANGE IN-
1009 PM EDT FRI SEP 7 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
40 TO 45 MPH WINDS...

AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG TO SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF
PAOLI...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH
THIS LINE OF INTENSE STORMS.

* THIS STORM WILL ALSO IMPACT...
  PAOLI...
  JASPER...
  ENGLISH...
  PINE VALLEY AND BACON...
  VALEENE AND WOODLAWN GROVE...
  TROTTER CROSSING AND CHAMBERSBURG...
  REGO AND MILLERSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8707 3851 8698 3849 8695 3851 8694
      3850 8688 3853 8684 3853 8669 3865 8668
      3859 8631 3830 8631 3829 8629 3826 8668
      3825 8668 3825 8679 3823 8681 3821 8708
TIME...MOT...LOC 0206Z 261DEG 28KT 3846 8655

JDG
Special weather statement, Sep 7, 10:34 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
934 PM CDT FRI SEP 7 2012

INZ089-KYZ023-026-080320-
HANCOCK KY-OHIO KY-PERRY IN-
934 PM CDT FRI SEP 7 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...AND DESTRUCTIVE
WINDS WILL MOVE INTO PERRY...HANCOCK...AND NORTHERN OHIO COUNTIES...

AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF DALE
TO 16 MILES SOUTHWEST OF OWENSBORO...AND MOVING EAST AT 35 MPH. THIS
LINE OF STORMS PRODUCED WIDESPREAD WIND DAMAGE SOUTH OF EVANSVILLE.

CONTINUOUS CLOUD TO GROUND LIGHTNING...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  ADYEVILLE AND WAITMAN...
  BUFORD...
  SASSAFRAS AND PETRI...
  CELINA AND FLORAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3764 8695 3767 8683 3771 8687 3775 8683
      3780 8683 3784 8686 3784 8692 3790 8692
      3790 8699 3794 8697 3794 8693 3799 8686
      3801 8678 3810 8677 3811 8681 3821 8679
      3821 8657 3753 8687 3753 8707
TIME...MOT...LOC 0233Z 272DEG 32KT 3820 8705 3763 8731

JSD
Special weather statement, Sep 7, 10:34 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT FRI SEP 7 2012

INZ077-078-080305-
SCOTT IN-WASHINGTON IN-
1034 PM EDT FRI SEP 7 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 TO 45 MPH WINDS...

AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SALEM...AND MOVING EAST AT
35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  SALEM...
  CANTON...
  GEORGETOWN AND NEW PHILADELPHIA...
  PUMPKIN CENTER AND NEW SALEM...
  LITTLE YORK AND LEOTA...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
29 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3882 8568 3874 8568 3873 8565 3871 8564
      3871 8561 3861 8557 3859 8625 3877 8627
      3878 8617 3877 8613 3879 8608 3877 8604
      3876 8590 3873 8588 3881 8580 3883 8571
TIME...MOT...LOC 0233Z 265DEG 32KT 3869 8614

JDG
Special weather statement, Sep 7, 10:54 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1054 PM EDT FRI SEP 7 2012

INZ090-KYZ025-080325-
HARRISON IN-MEADE KY-
1054 PM EDT FRI SEP 7 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...

AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF BRANDENBURG...AND MOVING
NORTHEAST AT 35 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LODALE AND TITUS...
  MAUCKPORT AND VALLEY CITY...
  GLIDAS...
  CENTRAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3826 8599 3808 8591 3795 8634 3808 8640
TIME...MOT...LOC 0254Z 248DEG 25KT 3802 8631

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:30 PM EDTSpecial Weather StatementLMKDubois, Orange, Washington90 min
Sep 7, 9:50 PM EDTSevere Thunderstorm WarningLMKOrange, Washington45 min
Sep 7, 9:56 PM EDTSpecial Weather StatementLMKPerry54 min
Sep 7, 10:09 PM EDTSpecial Weather StatementLMKCrawford, Dubois, Orange56 min
Sep 7, 10:13 PM EDTSevere Thunderstorm WarningLMKDubois, Orange32 min
Sep 7, 10:36 PM EDTSevere Thunderstorm WarningLMKPerry29 min
Sep 7, 10:40 PM EDTSevere Thunderstorm WarningLMKClark, Crawford, Dubois, Harrison, Orange, Perry and 2 more40 min
Sep 7, 10:52 PM EDTSevere Thunderstorm WarningLMKPerry43 min
Sep 7, 10:54 PM EDTSpecial Weather StatementLMKHarrison31 min
Sep 7, 11:06 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Washington29 min
Sep 7, 11:10 PM EDTSevere Thunderstorm WarningLMKJefferson, Scott40 min
Sep 7, 11:23 PM EDTSpecial Weather StatementLMKCrawford32 min
Sep 7, 11:24 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison46 min
Sep 7, 11:26 PM EDTSevere Thunderstorm WarningLMKHarrison29 min
Sep 7, 10:34 PM EDTSpecial Weather StatementLMKHancock46 min
Sep 7, 11:52 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade28 min
Sep 8, 12:04 AM EDTSpecial Weather StatementLMKButler, Edmonson, Grayson, Hardin, Logan, Simpson and 1 more26 min
Sep 8, 12:09 AM EDTSpecial Weather StatementLMKFranklin, Henry, Shelby, Spencer46 min
Sep 8, 12:14 AM EDTSpecial Weather StatementLMKHart, Larue, Nelson46 min
Sep 8, 12:39 AM EDTAreal Flood AdvisoryLMKJefferson111 min
Sep 8, 12:44 AM EDTSpecial Weather StatementLMKAllen, Barren, Edmonson, Logan, Simpson, Warren26 min
Sep 8, 12:48 AM EDTSpecial Weather StatementLMKAnderson, Franklin, Green, Harrison, Hart, Larue and 9 more42 min
Sep 8, 1:07 AM EDTSpecial Weather StatementLMKAllen, Barren, Butler, Edmonson, Logan, Simpson and 1 more43 min
Sep 8, 1:23 AM EDTSevere Thunderstorm WarningLMKLogan32 min
Sep 8, 1:29 AM EDTSpecial Weather StatementLMKAnderson, Bourbon, Clark, Fayette, Harrison, Nicholas and 2 more46 min
Sep 8, 2:02 AM EDTSpecial Weather StatementLMKAdair, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more43 min
Sep 8, 2:07 AM EDTSpecial Weather StatementLMKBourbon, Clark, Nicholas43 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.